Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 11, 2025, 12:26 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Apr 12, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 12:26 AM MST (07:26 UTC)
- In effect from
- Apr 12, 2025, 11:00 AM MST
- Expired
- Apr 12, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5541 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS85 KPSR 110726 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 1226 AM MST Fri Apr 11 2025 AZZ133-120000- /O.UPG.KPSR.FW.A.0002.250412T1800Z-250413T0300Z/ /O.NEW.KPSR.FW.W.0002.250412T1800Z-250413T0300Z/ /O.CON.KPSR.FW.A.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 1226 AM MST Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHERN PINAL AND EASTERN MARICOPA COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHERN PINAL AND EASTERN MARICOPA COUNTIES... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and high fire danger, which is in effect from 11 AM to 8 PM MST Saturday. The Fire Weather Watch is no longer in effect for Saturday, but remains in effect for the same areas Sunday. * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect 11 AM to 8 PM MST Saturday and Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. Please advise the appropriate officials and fire crews in the field of this fire weather watch. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
4 follow-up statements
392 WWUS85 KPSR 112221 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 321 PM MST Fri Apr 11 2025 AZZ133-121030- /O.UPG.KPSR.FW.A.0003.250413T1800Z-250414T0300Z/ /O.NEW.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ /O.CON.KPSR.FW.W.0002.250412T1800Z-250413T0300Z/ Southern Gila County/Tonto National Forest Foothills- 321 PM MST Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY AND SUNDAY DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect 11 AM to 8 PM MST Saturday and Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
690 WWUS85 KPSR 120740 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 1240 AM MST Sat Apr 12 2025 AZZ133-130000- /O.CON.KPSR.FW.W.0002.250412T1800Z-250413T0300Z/ /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 1240 AM MST Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect 11 AM to 8 PM MST Saturday and Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
020 WWUS85 KPSR 122212 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 312 PM MST Sat Apr 12 2025 AZZ133-131015- /O.CON.KPSR.FW.W.0002.000000T0000Z-250413T0300Z/ /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 312 PM MST Sat Apr 12 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING AND 11 AM TO 8 PM SUNDAY DUE TO STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect until 8 PM this evening and 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
816 WWUS85 KPSR 130236 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 736 PM MST Sat Apr 12 2025 AZZ133-131445- /O.EXP.KPSR.FW.W.0002.000000T0000Z-250413T0300Z/ /O.CON.KPSR.FW.W.0003.250413T1800Z-250414T0300Z/ Southern Gila County/Tonto National Forest Foothills- 736 PM MST Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE HIGHER ELEVATIONS OF NORTHEASTERN PINAL AND EASTERN MARICOPA COUNTIES... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...In effect until 8 PM this evening and 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Fuels are very dry and fire danger is high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 10:23 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 10, 10:23 PM MST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1023 PM MST Thu Apr 10 2025
.UPDATE...Updated Aviation Discussion.
&&
.SYNOPSIS...
Unseasonably hot temperatures will persist across the
region through Saturday as strong high pressure prevails with many
of the lower desert locations likely to reach the triple digits
for afternoon highs. As a weather system passes well to our north,
winds will increase this weekend leading to elevated to locally
critical fire weather conditions. Cooler temperatures, but still
remaining above normal, can be expected late this weekend through
next week.
&&
.DISCUSSION...
The latest RAP analysis shows a strong ridge of high pressure
enveloped across the Desert Southwest with 500 mb height fields
exceeding 588dm. As a result, unseasonably hot temperatures that
are a good 15 degrees above normal will prevail through Saturday.
Many of the lower desert locations are likely to reach or even
exceed 100 degrees, with Friday being the peak in the
temperatures. Temperatures of this magnitude will likely
tie/exceed record highs at all of the three major climate sites
(Phoenix, Yuma, El Centro). Given these anomalously hot
temperatures in place through the next couple of days, the overall
HeatRisk will be in the moderate category. Therefore, for those
partaking in outdoor activities, the necessary heat safety
measures should be taken.
As we head towards the weekend, a shortwave trough passing
through the Pacific Northwest and northern Rockies will cause the
ridge to shift east, lowering the heights aloft and promote a
cooling trend starting on Sunday as high temperatures fall back
into the lower to middle 90s. In addition to the cooling
temperatures, the shortwave trough will create enough of a
pressure gradient to result in enhanced breeziness both Saturday
and Sunday with peak afternoon gusts of 20 to 30 mph across most
of the region, with locally higher gusts in excess of 30 mph
across the higher terrain areas east of Phoenix. The combination
of the elevated winds and very dry conditions will result in
elevated to locally critical fire conditions. As a result, in
coordination with the Tucson office, a fire weather watch for
critical conditions has been issued for both Saturday and Sunday
across the higher terrain areas east of Phoenix where the
probability of seeing winds reaching/exceeding 30 mph will be the
greatest.
Heading into next week, the ensemble guidance shows another ridge
building across most of the western CONUS. However, at the same
time, the guidance is also showing a couple of shortwave troughs
over the eastern Pacific undercutting the ridge that will likely
move over the Desert Southwest. The first shortwave will likely
move over the region late Monday into Tuesday with a follow on
shortwave moving in towards the latter half of the week. Both of
these systems will likely produce some enhanced breeziness as
well as keep any abnormal heat in check. The latest NBM shows
temperatures for most of next week fluctuating between the low to
mid 90s across the lower deserts.
&&
.AVIATION...Updated at 0522Z.
South Central Arizona including KPHX, KIWA, KSDL, and KDVT; and
Southeast California/Southwest Arizona including KIPL and KBLH:
No aviation weather concerns are anticipated through the TAF
period. Winds will favor light, diurnal tendencies with speeds
generally under 10 kts and periods of variability throughout the
TAF cycle. Mostly clear skies will persist with some passing high
clouds.
&&
.FIRE WEATHER...
Abnormally hot conditions with temperatures across many of the
lower desert locations reaching into the triple digits can be
expected through the start of the weekend. A cooling trend is
expected by the end of the weekend through next week, however,
temperatures will still remain above normal. MinRHs through the
next several days for most of the area will remain in the single
digits with poor overnight recoveries. Winds through Friday will
remain light and follow the typical diurnal trends, with some
occasional afternoon upslope breeziness. By the weekend, as a
weather system passes to the north, winds are expected to increase
across the region with widespread afternoon/early evening peak gusts
between 20-30 mph, with locally higher gusts in excess of 30 mph
across the eastern districts. The combination of the gusty winds
and very dry conditions will result in elevated to locally
critical fire conditions. A couple of additional weather systems
will likely affect the region next week resulting in enhanced
breeziness and thus more elevated fire weather concerns.
&&
.CLIMATE...
Record high temperatures this week:
Date Phoenix Yuma El Centro
---- ------- ---- ---------
Apr 10 100 in 2018 100 in 1960 98 in 2018
Apr 11 99 in 2023 101 in 1936 100 in 2018
Apr 12 99 in 1936 102 in 1962 103 in 1940
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Fire Weather Watch from Saturday morning through Saturday
evening for AZZ133.
Fire Weather Watch from Sunday morning through Sunday evening
for AZZ133.
CA...None.
&&
DISCUSSION...Lojero
AVIATION...Smith
FIRE WEATHER...Lojero
CLIMATE...KuhlmanThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:21 PM MST | Red Flag Warning | PSR | Gila, Maricopa, Pinal | 53 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.